Arkansas, 2011Flood in Arkansas, November 28 to 30, 2011
November 28 to 30, 2011 · NWS LZK · 1 event in 1 county or zone
A series of stalled frontal boundaries set up over parts of Arkansas and produced very heavy rainfall, leading to river flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of stalled frontal boundaries set up over parts of Arkansas and produced very heavy rainfall, leading to river flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 28, 9:34 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Nov 28, 9:34 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
934 PM CST MON NOV 28 2011
.SYNOPSIS...
UPPER LOW OVER MISSISSIPPI AT THIS TIME EXPECTED TO ROTATE OFF TO
THE NORTHEAST THROUGH THE OVERNIGHT HOURS. BAND OF MAINLY LIGHT TO
OCCASIONAL MODERATE SNOW DEVELOPED OVER THE NORTHEAST CORNER OF
THE CWA SHORTLY AFTER DARK AND REQUIRED THE ISSUANCE OF A WINTER
WEATHER ADVISORY. LOCAL LAW ENFORCEMENT AND SPOTTERS INDICATE
ABOUT AN INCH TO MAYBE AN INCH AND A HALF HAS FALLEN WITH MOST
ACCUMULATION ON GRASSY AREAS BUT SOME AREA ROADS ARE SLICK.
BAND NOW LOCATED OVER EAST CENTRAL SECTIONS OF THE FORECAST AREA
AND HEADING SOUTH TO SLIGHTLY SOUTHWEST BUT ONLY RAIN IS BEING
REPORTED RIGHT NOW ALTHOUGH SOME LIGHT SLEET HAS OCCURRED IN
CLEBURNE COUNTY IN THE PAST AREA. WILL CONTINUE TO MONITOR AND SEE
IF THE WINTER WEATHER ADVISORY WILL NEED TO BE EXPANDED.
LATEST UPDATE OUT TO REWORK GRIDS TO REFLECT CURRENT RADAR TREND
AND TIGHTEN UP THE WORDING. ALL PRODUCTS OUT. REMAINDER OF THE
FORECAST LOOKS GOOD.
&&
.PREV DISCUSSION... /ISSUED 546 PM CST MON NOV 28 2011/
AVIATION...
UPPER LEVEL LOW PRESSURE CONTINUES OVER WESTERN ALABAMA AND THE
SURFACE LOW IS OVER WEST KENTUCKY. CLOUDS CONTINUE TO ROTATE INTO
EASTERN ARKANSAS. SKIES HAVE CLEARED RAPIDLY FROM THE WEST...BUT
CLOUDS WILL LINGER IN THE EAST AS THEY MOVE SOUTH ON THE BACK
SIDE OF THE LOW. WILL KEEP CLOUDS OVERNIGHT AT PBF AND LLQ. VFR
CONDITIONS ARE EXPECTED TO CONTINUE.
PREV DISCUSSION... /ISSUED 515 PM CST MON NOV 28 2011/
UPDATE...
QUICK UPDATE NEEDED THIS EVENING TO REWORK THE PRECIPITATION AND
TEMPERATURES GRIDS SLIGHTLY. CLOUDS HAVE CLEARED OUT ACROSS MOST
OF WESTERN AND CENTRAL ARKANSAS AT THIS TIME. WHILE SOME CLOUDS
WILL ROTATE BACK TO THE EAST AS THE UPPER LOW CURRENTLY OVER
CENTRAL ALABAMA ROTATES OUT TO THE EAST...LOWS WILL LIKELY BE A
TOUCH COLDER THAN CURRENTLY BEING ADVERTISED. PRECIPITATION GRIDS
ALSO REWORKED A BIT TO REFLECT EXPECTED POPS.
PREV DISCUSSION... /ISSUED 247 PM CST MON NOV 28 2011/
SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
CLOUDS HAVE CLEARED TO A LINE FROM ROUGHLY HARRISON TO RUSSELLVILLE
TO HOT SPRINGS THIS AFTERNOON. TEMPERATURES HAVE RESPONDED BY
WARMING INTO THE MID 40S...WHILE AREAS BENEATH CLOUD COVER IN ERN
ARKANSAS REMAIN LOCKED INTO THE UPPER 30S. MEANWHILE...HIGH PRESSURE
TO THE NW OF ARKANSAS CONTINUES TO PUMP DRY AIR INTO THE
STATE...WHILE A COLD UPPER LOW OVER TENN ROTATES ELEVATED MOISTURE
INTO THE EASTERN PART OF THE STATE.
PRIMARY FORECAST CONCERN IN THE SHORT TERM REMAINS THE POSSIBILITY
OF SNOW...OR OTHER VARIETY OF FROZEN/FREEZING PRECIP. THE BEST
CHANCE TO SEE ANY NOTABLE PRECIPITATION...LIQUID OR FROZEN...IS
GOING TO BE IN THE NORTHEAST PART OF THE STATE. THIS IS WHERE THE
UPPER FORCING WILL BE BEST AND WHERE THE ATMOSPHERE WILL BE MOST
SATURATED AND NOT LOSE AS MUCH PRECIPITATION TO EVAPORATIVE COOLING.
WILL ADVERTISE LIKELY AND/OR CATEGORICAL POPS IN THE NE...STEPPING
DOWN TO SLIGHT CHANCE POPS AS FAR SW AS A MONTICELLO TO LITTLE ROCK
TO FLIPPIN LINE. CONCERNING PRECIP TYPE...FOR AREAS NORTH AND EAST
OF THE AFOREMENTIONED LINE...IN GENERAL THE ATMOSPHERE WILL BE COLD
ENOUGH TO SUPPORT SNOW FROM THE CLOUD BEARING LAYER ALL THE WAY DOWN
TO WITHIN ABOUT 1000 FT OF THE SURFACE. THE MAIN FACTOR IN WHAT
PTYPE ACTUALLY MAKES IT TO THE GROUND WILL BE SFC TEMPS AND DEW
POINTS. THE INFLUX OF DRY AIR SHOULD MEAN THAT MOST AREAS WITH
PRECIP MENTIONED IN THE FORECAST STAND A CHANCE OF SEEING SOME SNOW
MIXED IN WITH RAIN DURING THE OVERNIGHT HOURS. THE CAVEAT TO THIS IS
FOR AREAS NORTH AND EAST OF ROUGHLY CLEBURNE COUNTY. AFTER MIDNIGHT
TONIGHT A WARM NOSE SHOULD ROTATE AROUND THE NW SIDE OF THE UPPER
LOW OVER TENNESSEE. THIS WARM NOSE SHOULD BE ENOUGH TO CHANGE THE
PRECIP TYPE OVER FROM A RAIN/SNOW MIX TO PRIMARILY SLEET. AGAIN...
THIS SHOULD BE LIMITED TO AREAS IN THE FAR NE CWA...ESPECIALLY
VALLEY LOCATIONS EAST OF MOUNTAIN HOME.
FINALLY IT IS WORTH NOTING THAT NO ACCUMULATIONS OF ANY FROZEN OR
FREEZING PRECIP ARE EXPECTED. PRECIP RATES SHOULD BE LOW ENOUGH
THROUGH THIS EVENING SUCH THAT...OUTSIDE OF THE NE PARTS OF THE
CWA...ONLY DRIZZLE/LIGHT RAIN AND/OR SNOW FLURRIES WILL BE NOTED.
LATER TONIGHT PRECIP RATES MAY BE HIGH ENOUGH IN THE NORTHEAST TO
POSSIBLY SEE A DUSTING FORM IN GRASSY AREA...BUT THAT WILL LIKELY BE
THE UPPER END OF THE SCALE FOR THIS EVENT.
WINDS WILL PICK UP TONIGHT AND THROUGH THE DAY TOMORROW AS THE UPPER
LOW BEGINS TO START IT/S JOURNEY EAST. AT THIS TIME IT APPEARS WINDS
WILL FALL SHORT OF LAKE WIND ADVISORY CRITERIA...BUT GUSTS IN THE
20-25 MPH RANGE LATE TONIGHT AND TOMORROW CERTAINLY SEEM FEASIBLE
IN THE NORTH. THE SYSTEM WILL EJECT TO THE NE TOMORROW...ALLOWING
ALL PRECIP TO END OVER THE FORECAST AREA BY MID MORNING AND CLOUDS
TO CLEAR FROM THE WEST. EXPECT ONLY PARTLY CLOUDY OR MOSTLY CLEAR
SKIES EXPECTED BY TOMORROW NIGHT.
THE REMAINDER OF THE SHORT TERM WILL BE DRY WITH BELOW NORMAL
TEMPERATURES. TOMORROW NIGHT WILL BE THE COLDEST WITH WIDESPREAD
TEMPS IN THE 20S EXPECTED...AND HIGHS WED AND THU SHOULD BE ONLY IN
THE MID 50S...JUST SLIGHTLY BELOW SEASONAL VALUES.
LONG TERM...FRIDAY THROUGH SUNDAY
NOT A LOT OF CHANGE MADE TO THE EXTENDED. A WEAK FRONTAL BOUNDARY
WILL BE PASSING THROUGH ARKANSAS ON FRIDAY. WITH LITTLE DEEP-LAYER
MOISTURE TO WORK WITH...ONLY SOME CLOUDS AND A WIND SHIFT WILL BE
NOTED. THE BOUNDARY WILL STALL OUT TO THE SOUTH OF THE REGION BY
SATURDAY. BY LATE IN THE WEEKEND...AN UPPER LOW EJECTING OUT OF THE
DESERT SOUTHWEST WILL PUSH THE FRONT BACK TO THE NORTH A BIT. AT THE
SAME TIME...ANOTHER FRONT WILL APPROACH THE REGION FROM THE
NORTHWEST. BOTH SYSTEMS WILL ALLOW FOR INCREASED RAIN CHANCES OVER
THE REGION LATE SATURDAY INTO SUNDAY. THE SHALLOW COLD AIR MASS THAT
WILL HAVE BE IN PLACE WHEN THIS SYSTEM ARRIVES MAY BE NEARLY COLD
ENOUGH TO SUPPORT A MIX OF RAIN/SLEET IN THE ELEVATED TERRAIN UP
NORTH. HOWEVER...WHILE TIMING REMAINED FAIRLY CONSISTENT BETWEEN
OVERNIGHT AND MORNING MODEL RUNS...THE NEWER RUNS HAVE COME IN A BIT
WARMER. AS SUCH...BUMPED UP SAT NIGHT LOWS JUST A TAD AND REMOVED
MENTION OF WINTRY PRECIP FROM THE FORECAST. THAT SAID...THE PATTERN
DEPICTED IN THE MODELS COULD CERTAINLY LEAD TO SOME WINTRY PRECIP
SOMEWHERE IN THE NORTHERN PARTS OF THE FORECAST AREA SO DO NOT BE
SURPRISED IF IT GETS REINTRODUCED TO THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 40 33 48 27 / 30 70 20 10
CAMDEN AR 43 32 53 30 / 0 20 0 0
HARRISON AR 37 30 46 24 / 0 30 0 0
HOT SPRINGS AR 43 31 51 29 / 0 20 0 0
LITTLE ROCK AR 43 32 51 29 / 10 50 0 0
MONTICELLO AR 43 33 51 31 / 10 40 0 0
MOUNT IDA AR 42 29 50 26 / 0 20 0 0
MOUNTAIN HOME AR 39 32 47 25 / 10 50 10 0
NEWPORT AR 40 33 47 28 / 30 80 20 10
PINE BLUFF AR 42 33 51 30 / 10 50 0 0
RUSSELLVILLE AR 44 30 50 26 / 0 30 0 0
SEARCY AR 40 33 48 27 / 20 70 10 0
STUTTGART AR 41 33 49 29 / 20 60 10 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 9 AM CST TUESDAY FOR FULTON-
INDEPENDENCE-IZARD-JACKSON-SHARP.
&&
SHORT TERM...56 / LONG TERM...51
Hazardous weather outlook, Nov 28, 8:01 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
801 PM CST MON NOV 28 2011
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
801 PM CST MON NOV 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TONIGHT
UPPER LEVEL LOW PRESSURE DEEPENING OVER THE REGION WILL ALLOW FOR
PATCHY LIGHT RAIN MOSTLY OVER THE EASTERN HALF OF ARKANSAS THROUGH
TONIGHT. COLD AIR ASSOCIATED WITH THE SYSTEM WILL BRING SNOW TO
NORTHEAST ARKANSAS. A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH
MID MORNING FOR PARTS OF THE NORTHEAST. ONE TO TWO INCHES OF SNOW
CAN BE EXPECTED IN THE NORTHEAST. HIGHEST ACCUMULATIONS WILL BE ON
GRASSY SURFACES. ROADS WILL BECOME SLICK AND HAZARDOUS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LIGHT SNOW WILL BE POSSIBLE INTO MID MORNING TUESDAY IN THE
NORTHEAST. THE UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE AWAY FROM
THE REGION ON TUESDAY. COOL HIGH PRESSURE WILL MOVE IN BEHIND THE
SYSTEM...AND TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE
REMAINDER OF THE WEEK.
PRECIPITATION CHANCES RETURN TO THE FORECAST LATE SATURDAY INTO
SUNDAY...AS ANOTHER STORM SYSTEM AFFECTS THE REGION. AT THIS
TIME...IT APPEARS A WINTRY MIX COULD BE POSSIBLE ACROSS PARTS OF
NORTHERN ARKANSAS EARLY SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.
57/56
In the hours before
Special weather statement, Nov 28, 7:10 PM CST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
710 PM CST MON NOV 28 2011
ARZ007-016-025-034-290400-
INDEPENDENCE-JACKSON-SHARP-WOODRUFF-
INCLUDING THE CITIES OF...ASH FLAT...AUGUSTA...BATESVILLE...
CAVE CITY...COTTON PLANT...HARDY...MCCRORY...NEWPORT...
OIL TROUGH...PLEASANT PLAINS...SWIFTON...TUCKERMAN
710 PM CST MON NOV 28 2011
MIXED PRECIPITATION CONTINUES TO ROTATE INTO NORTHEAST PARTS OF
ARKANSAS AROUND AN AREA OF LOW PRESSURE CENTERED OVER MISSISSIPPI
AND ALABAMA. SOME SNOW FLURRIES MAY BE SEEN AND SOME MIXED
PRECIPITATION COULD TRANSITION TO SNOW.
SNOW MAY ACCUMULATE ON GRASSY AREAS AND MINOR ACCUMULATIONS ON
ROADWAYS WILL BE POSSIBLE. THIS COULD CAUSE SOME SLICK SPOTS ON
ROADWAYS AND ELEVATED SURFACES.
THE NATIONAL WEATHER SERVICE WILL MONITOR THE SITUATION AND A
WINTER WEATHER ADVISORY MAY BE REQUIRED IF CONDITIONS DETERIORATE.
227
Local storm report, Nov 28, 8:04 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
804 PM CST MON NOV 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW SWIFTON 35.82N 91.13W
11/28/2011 E1.0 INCH JACKSON AR NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED AN ESTIMATED ONE INCH OF
SNOW IN GRASSY AREAS IN SWIFTON.
&&
227Flood, Monroe
- When
- November 28, 11:00 PM CST to November 30, 11:59 PM CST
- Where
- Monroe County, 2.19 mi WNW of Clarendon to 1.83 mi NW of Clarendon
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 34.697, -91.332
Heavy rainfall caused the White River near Clarendon to rise above flood stage during the late evening hours on the 28th. This river reached over 26 feet during the month of November and minor flooding continued through the end of the month.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Kentucky, November 28 to 30, 20111 death · $15,000 · 16 events
- Strong Wind in Florida, November 28, 20111 death · 1 event
- Winter Weather in Tennessee, November 28 to 29, 201120 events
- Flash Flooding and Flood in North Carolina, November 28 to 29, 201111 events
- Winter Weather in Arkansas, November 28 to 29, 20119 events
- Frost and Freeze in Texas, November 28, 20117 events
- Heavy Snow and Winter Weather in Missouri, November 28 to 29, 20117 events
- Heavy Snow and Winter Weather in Alabama, November 28 to 29, 20116 events
- Flash Flooding and Flooding in Virginia, November 28 to 29, 20115 events
- Flooding and Heavy Rain in Kentucky, November 28 to 29, 20114 events
- Flash Flooding in North Carolina, November 28 to 29, 20114 events
- Flooding in Illinois, November 28 to 30, 20112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351286.